Alert archive / Louisiana / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 99, NWS New Orleans, LA

June 25, 2000Jefferson Parish, Plaquemines Parish, Louisiana

NWS New Orleans, LA issued this severe thunderstorm warning at Jun 25, 2000, 1:37 PM CDT for Jefferson Parish, Plaquemines Parish, Louisiana. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 25, 2000, 1:37 PM CDT (18:37 UTC)
Expired
Jun 25, 2000, 2:30 PM CDT
In force
53 min
Issued by
NWS New Orleans, LA
Area
Whole counties

Counties Jefferson Parish, LA, Plaquemines Parish, LA

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 6.6 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2000-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 823 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2000-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -6 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
823 J/kg
Mixed-layer CIN
-51 J/kg
Mixed-layer LCL
1027 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
-6 m²/s²
0-3 km storm-relative helicity
1 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KLIX 251840
SVRNEW
LAC051-075-251930-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
137 PM CDT SUN JUN 25 2000

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  JEFFERSON PARISH IN SOUTHEAST LOUISIANA
  PLAQUEMINES PARISH IN SOUTHEAST LOUISIANA

* UNTIL 230 PM CDT

* AT 137 PM CDT A SEVERE THUNDERSTORM OVER JUST EAST OF BELLE        
  CHASE...MOVEMENT WAS STATIONARY.

* SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...
  TERRYTOWN
  MARRERO
  HARVEY
  GRETNA
  BELLE CHASSE

THIS IS A DANGEROUS STORM WITH STRONG WINDS AND LARGE HAIL...STAY 
INDOORS AWAY FROM WINDOWS.

HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY
MAY BE WASHED OUT.

TO REPORT SEVERE WEATHER HAVE THE NEAREST LAW ENFORCEMENT AGENCY
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
NEW ORLEANS.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 12:51 PM CDT, 46 minutes earlier.

Area forecast discussion, Jun 25, 12:51 PM CDT, 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA
130 AM CDT SUN JUN 25 2000

BERMUDA REMAINS WELL ENTRENCHED.  HIGH OVER ARIZONA AND N MEXICO
PROGGED TO REMAIN NEAR STATIONARY THORUGH 48 HOURS. 12Z ANALYSIS
SHOWS NNE TO SSW TROUGH OVER FLORIDA ABOVE 850 MB. ADDITIONAL MINOR
TROUGH WERE LOCATED OVER OHIO VALLEY AT 850 MB. WEAK TROUGH OVER
OHIO VALLEY WAS ALSO REFLECTED AT 500MB ALONG WITH TROUGH OVER THE
ROCKIES.  ETA AND NGM MODELS LOOK SIMILAR WITH ETA A TAD DRIER IN
QPF AND AVN MUCH WETTER.  MODELS KEEP RIDGES NEAR STATIONARY. EACH SHOWS
WEAK VORTS MOVING AROUND EAST RIDGE TO NORTHEAST GULF AS 5000MB
TROUGH SHIFTS OVER TOP OF WESTERN RIDGE AND FALLS INTO WEAK INDUCED
TROUGH BETWIX THE TWO RIDGES. CURRENT RAOB SHOWS PRECIPITABLE WATER
INCREASED TO 1.79 INCHES...NO CAP.  EXPECT SEABREEZE TO SETUP THIS
AFTERNOON TO ENHANCE CONVECTION ALREADY FORMED OVER LAND.  300MB
WINDS FROM ETA AND AVN SHOW 40 TO 50 KT JET ANALYZED OVER OK AT 12Z
TO MOVES SOUTHEAST AND OVER SOUTHEAST LOUISIANA BETWEEN 00Z AND 06Z
THIS EVENING. WILL KEEP THREAT OF THUNDERSTORMS INTO THISS EVENING
EAST OF BTR. ETA SHOWS A SECOMDARY 30 KT KET DROPPING SOUTH OVER THE
SOUTHWEST PORTYION OF THE STATE MON NIGHT.
WILL MODIFY TEMPERATURES DOWN TO COVER ADDITIONAL CLOUD COVER AND
INFLUENCE OF RAIN.

MCB 72/93/70/93 1413  BTR 73/93/72/92 2324
MSY 75/93/75/92 2324  GPT 71/90/71/90 2324

.NEW...NONE.
LA...NONE.
MS...NONE.

In the hours before

Special weather statement, Jun 25, 10:00 AM CDT, 3 hours 37 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-251700-

THUNDERSTORM OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1000 AM CDT SUN JUN 25 2000

THE ATMOSPHERE HAS BECOME MORE UNSTABLE AND MOIST. UPPER LEVEL
ANALYSES INDICATE THE POTENTIAL FOR SCATTERED THUNDERSTORMS THIS AFTERNOON
OVER SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI. A FEW THUNDERSTORMS
MAY BE SEVERE AND PRODUCE STRONG GUSTY WINDS UP TO 50 MPH...LOCALIZED
HEAVY RAINFALL OF 2 INCHES AND FREQUENT LIGHTNING.

ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY
MANAGEMENT PERSONNEL IS NOT EXPECTED TODAY.

FOR MORE WEATHER INFORMATION PLEASE VISIT OUR WEB-SITE AT
WWW.SRH.NOAA.GOV/LIX (ALL LOWER CASE).

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 5:40 PM CDTTornado WarningLIXWashington35 min
Jun 25, 6:32 PM CDTTornado WarningLIXSaint Tammany28 min
Jun 25, 6:56 PM CDTSevere Thunderstorm WarningLIXSaint Tammany, Tangipahoa34 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.